What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 29, 5:45 PM EST, 0 minutes earlier.
Area forecast discussion, May 29, 5:45 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
645 PM EDT Wed May 29 2019
.SYNOPSIS...
Multiple waves of low pressure will move along a nearby frontal
boundary through Thursday, bringing additional shower and
thunderstorm chances. A cold front should move through from the west
by Thursday night, with fair weather following for Friday. Another
cold front will move through this weekend. High pressure should
build in for early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The Tornado Watch has been cancelled for portions of northeast
Pennsylvania and northern New Jersey, however it continues for
areas south of there. The showers and thunderstorms are moving
across the area this evening now. The low pressure that was
moving along the frontal boundary that has been drapped across
our area is located across southern New Jersey as of 6 pm and
will continue to move eastward through this evening. As it
continues to move eastward, it will push the boundary south of
the area, and push the showers and thunderstorms south and
offshore of the coast as well through the next couple of hours.
However, there remains instability ahaed of the front and strong
shear so damaging winds and hail remain possible until the
storms move offshore.
The Flash Flood Watch continues due to the heavy rain moving
across the area as PW values between 1.5-2.0 inches which is
producing effecient rainfall.
As the low continues to move eastward along the boundary, it is
expected to push the boundary southward across the area this
evening. Once this front moves to our south by midnight,
shower/thunderstorm activity is expected to push to our south.
With the amount of low level moisture from the rainfall this
afternoon/evening, there could be some patchy fog, especially
where winds go light and variable.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The front that pushes to our south Wednesday night will begin
lifting back northward on Thursday ahead of yet another low
pressure system that will be moving along the boundary coming in
from our west. Showers and thunderstorms are expected to
develop and increase in coverage from west to east as a couple
of short wave/vorticity impulses move into the area. PW values
approach 1.5-1.75 inches during the afternoon and evening hours
on Thursday as these showers and thunderstorms move across the
area. So there will be a potential for heavy rain again for
Thursday afternoon and Thursday evening. The concern Thursday
will be the flow becomes more southwest aloft, which may lead to
a better chance of training storms. The severe threat looks
less that the last couple of days, however, not gone all
together. CAPE values build to 500-1000 J/kg in the warm sector
as the boundary drifts northward, and with 40-50 knots in the
mid levels, shear will be 40-50 knots. This could lead to
another round of severe storms Thursday afternoon and evening.
The low pressure will finally pull the cold front across the
area overnight Thursday, which will end all precipitation
chances. Dry weather will continue into Friday and Friday night
as weak high pressure begins to build into the area from the
west.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Long term forecast was updated using the latest national
blended guidance and adjusted slightly for consistency. No
significant changes were made to the previously issued forecast.
As we head into the weekend and early next week, the upper air
pattern over the CONUS becomes dramatically different than what we
have seen the past couple of weeks. A closed H5 low looks to park
itself over Ontario, held in place and pushed slowly southward by
blocking over Greenland. This will lead to troughing over the East,
a big change from the Southeast ridge which had become a fixture of
our pattern. This is a pattern that favors cooler air, and we should
see that manifest by late in the weekend and early next week. In
terms of precipitation, we will have to watch a couple of shortwaves
rotating around the upper low. Guidance is struggling to time these,
but as they move through we will see shower and storm chances. In
addition, we will need to keep an eye on southern stream energy over
the weekend, with some potential for cyclogenesis near the
Carolinas. Should that occur, it is possible moisture from that
system could become involved in our weather. Finally, we will also
have to watch the position of the upper low itself. Should it wobble
far enough south, the cool air aloft would favor additional
instability showers early next week, though the overall trend should
be drier with time. So all in all, while it is difficult to time out
individual features, the trends should be cooler weather than we've
seen, and continued opportunities for occasional showers and storms,
though perhaps more in the way of dry weather by early next week.
Favoring a mainly dry and seasonably warm day on Saturday given
southerly flow ahead of an approaching front. However, the
shower/storm risk will increase late day and evening at least in the
western zones as the first shortwave rotates around the base of the
upper low. Another shortwave should follow by Sunday, which may have
a more widespread chance for showers and storms. Too early to gauge
the potential for strong storms; it will probably depend mainly on
the timing of the disturbances, though if nothing else the gradual
cooling trend should help lower the overall severe weather risk.
Monday and Tuesday should be the coolest days as the upper low makes
its closest approach to us. Given the time of year, "cool" will
still mean highs mainly into the low to mid 70s. With high pressure
trying to build in from the west, these days should be mostly dry.
However, as mentioned, if the upper low moves closer to over the top
of us, we could see more in the way of cloudiness and afternoon
showers.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR ceilings expected overnight once showers and
thunderstorms end across the area. Sub-VFR conditions in
SHRA/TSRA this evening. Damaging wind gusts possible if severe
storms pass over a given terminal. Light patchy fog may develop
with MVFR VSBY restrictions overnight. Winds may become light
and variable for most locations overnight. Any direction will be
mostly from the west to northwest.
OUTLOOK...
Thursday-Thursday night...Generally VFR, except lower conditions
possible with showers and thunderstorms Thursday afternoon and
night. Southwest winds may gust 15-20 knots during the day Thursday,
then become northwest overnight.
Friday-Friday night...Generally VFR. Northwest may gust 15-20 knots
early in the day.
Saturday-Saturday night... Generally VFR Saturday with a southwest
wind developing at 5 to 10 kt. Slight chance of a shower or
thunderstorm late afternoon or overnight.
Sunday-Sunday night... Scattered showers and tstms possible
with associated restrictions. Light westerly winds.
Monday...Generally VFR conditions expected.
&&
.MARINE...
Conditions expected to remain below advisory conditions through
Friday might. However, there will be showers and thunderstorms
through this evening, and again Thursday afternoon/evening.
There is the potential for wind gusts in excess of 34 kt,
possibly in excess of 50 kt in the strongest thunderstorms,
large hail, and frequent lightning.
OUTLOOK...
Saturday-Sunday...Winds and seas are expected to remain below
SCA criteria for the weekend. Scattered showers and
thunderstorms are possible especially Sunday.
Rip Currents...
There is a low risk for the formation of dangerous rip currents
today.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 2 AM EDT Thursday for PAZ054-055-
060>062-070-071-101>106.
NJ...Flash Flood Watch until 2 AM EDT Thursday for NJZ001-007>010-
012>020-026-027.
DE...Flash Flood Watch until 2 AM EDT Thursday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...O'Brien
Near Term...Robertson
Short Term...Robertson
Long Term...O'Brien/Staarmann
Aviation...Robertson/MPS/O'Brien
Marine...MPS/O'BrienHazardous weather outlook, May 29, 5:26 PM EST, 19 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Mount Holly NJ
626 PM EDT Wed May 29 2019
DEZ001-NJZ015>019-027-PAZ060-070-071-101>106-302230-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Southeastern Burlington-Berks-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
626 PM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...TORNADO WATCH 292 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey, east central Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms with heavy rain is possible
Thursday afternoon into Thursday evening which could lead to
additional flooding concerns. There is also a risk for severe
weather Thursday afternoon into Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ001-007>010-012-013-020-PAZ054-055-061-062-302230-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Ocean-Carbon-Monroe-Lehigh-Northampton-
626 PM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms with heavy rain is possible
Thursday afternoon into Thursday evening which could lead to
additional flooding concerns. There is also a risk for severe
weather Thursday afternoon into Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ002-003-MDZ012-015-019-020-302230-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
626 PM EDT Wed May 29 2019
This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.
.DAY ONE...Tonight.
Strong to severe thunderstorms are possible this evening resulting
in damaging winds, large hail, and perhaps an isolated tornado.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms with heavy rain is possible
Thursday afternoon into Thursday evening which could lead to
additional flooding concerns. There is also a risk for severe
weather Thursday afternoon into Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-NJZ021>023-302230-
Cecil-Cumberland-Atlantic-Cape May-
626 PM EDT Wed May 29 2019
...TORNADO WATCH 292 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast Maryland and
southern New Jersey.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms with heavy rain is possible
Thursday afternoon into Thursday evening which could lead to
additional flooding concerns. There is also a risk for severe
weather Thursday afternoon into Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-026-302230-
Eastern Monmouth-Coastal Ocean-
626 PM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Strong to severe thunderstorms are possible this evening
resulting in damaging winds, large hail, and perhaps an isolated
tornado.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms with heavy rain is possible
Thursday afternoon into Thursday evening which could lead to
additional flooding concerns. There is also a risk for severe
weather Thursday afternoon into Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ024-025-302230-
Atlantic Coastal Cape May-Coastal Atlantic-
626 PM EDT Wed May 29 2019
...TORNADO WATCH 292 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southern New Jersey.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms with heavy rain is possible
Thursday afternoon into Thursday evening which could lead to
additional flooding concerns. There is also a risk for severe
weather Thursday afternoon into Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-302230-
Delaware Beaches-
626 PM EDT Wed May 29 2019
This Hazardous Weather Outlook is for southern Delaware.
.DAY ONE...Tonight.
Strong to severe thunderstorms are possible this evening
resulting in damaging winds, large hail, and perhaps an isolated
tornado.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms with heavy rain is possible
Thursday afternoon into Thursday evening which could lead to
additional flooding concerns. There is also a risk for severe
weather Thursday afternoon into Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ450-451-455-302230-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
626 PM EDT Wed May 29 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Strong thunderstorms are possible this evening resulting in wind
gusts in excess of 50 kts and large hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong thunderstorms are possible Thursday afternoon and evening
resulting in wind gusts in excess of 34 kts and large hail.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-452>454-302230-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
626 PM EDT Wed May 29 2019
...TORNADO WATCH 292 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong thunderstorms are possible Thursday afternoon and evening
resulting in wind gusts in excess of 34 kts and large hail.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, May 29, 5:28 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.08N 75.01W
05/29/2019 M59 MPH PHILADELPHIA PA ASOS
&&
SFJSpecial weather statement, May 29, 5:30 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
630 PM EDT Wed May 29 2019
DEZ002-MDZ012-015-020-292300-
Kent-Queen Anne's-Kent-Caroline-
630 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENT...QUEEN ANNE'S...
NORTHEASTERN CAROLINE AND SOUTHERN KENT COUNTIES...
At 630 PM EDT, a strong thunderstorm was located near Rock Hall, or 8
miles east of Gibson Island, moving east at 50 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Dover, Centerville, Chestertown, Centreville, Camden, Cheswold, Rock
Hall, Church Hill, Millington, Sudlersville, Bowers, Goldsboro,
Woodside, Viola, Hartly, Old Town, Rising Sun-Lebanon, Hazlettville,
Dover Base Housing and Crumpton.
LAT...LON 3904 7631 3901 7628 3905 7623 3909 7623
3915 7628 3922 7624 3927 7588 3927 7546
3912 7540 3907 7541 3901 7536 3899 7618
3901 7617 3902 7624 3900 7629 3898 7628
3898 7634
TIME...MOT...LOC 2230Z 264DEG 44KT 3908 7626
NCLocal storm report, May 29, 5:33 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL BENSALEM 40.11N 74.93W
05/29/2019 E1.00 INCH BUCKS PA PUBLIC
&&
SFJLocal storm report, May 29, 5:34 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 N LOWER MORELAND TWP 40.16N 75.06W
05/29/2019 E1.00 INCH MONTGOMERY PA PUBLIC
&&
JEOLocal storm report, May 29, 5:35 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL TREXLERTOWN 40.55N 75.60W
05/29/2019 M1.00 INCH LEHIGH PA PUBLIC
&&Local storm report, May 29, 5:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
644 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL HATBORO 40.17N 75.11W
05/29/2019 E0.88 INCH MONTGOMERY PA PUBLIC
&&